The number of cusps of complete Riemannian manifolds with finite volume. (English) Zbl 1419.53050

Let \(E\) be an end of a Riemannian manifold \(M_n\). Then the number of ends (cusps) can be counted via the bottom of Neumann spectrum \(\mu_1(M)\) as the following theorem shows: Theorem 1.2. Let \((M,g,e_f,dv)\) be a complete smooth metric measure space. Assume for some nonnegative constants \(\alpha\) and \(\beta\), \[ |f|(x)\leq \alpha r(x)+\beta \] for \(x\in M\) with Ricci curvature bounded from below by \(\mathrm{Ric}_f\geq-(n-1)\). Assume that \(M\) has finite volume given by \(V_f\), and \[ \mu_1(M)\geq \dfrac{(n-1 +\alpha)^2}{4}. \] Let us denote \(N(M)\) to be the number of ends (cusps) of \(M\). Then there exists a constant \(C(n)>0\) depending only on \(n\), such that, \[ N(M)\leq C(n) (\dfrac{V_f}{V_{o,f}(1)})^2 \ln (\dfrac{V_f}{V_{o,f}(1)}), \] where \(V_{o,f}(1)\) denotes the \(f\)-volume of the unit ball centered at any fixed point \(o\in M\).


53C23 Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces
53C24 Rigidity results
58J50 Spectral problems; spectral geometry; scattering theory on manifolds
Full Text: DOI arXiv Euclid


[1] S. M. Buckley and P. Koskela, Ends of metric measure spaces and Sobolev inequalities, Math. Z. 252 (2006), no. 2, 275-285. · Zbl 1086.58021 · doi:10.1007/s00209-005-0846-1
[2] S. Y. Cheng, Eigenvalue comparison theorems and its geometric applications, Math. Z. 143 (1975), no. 3, 289-297. · Zbl 0329.53035 · doi:10.1007/BF01214381
[3] S. Kong, P. Li and D. Zhou, Spectrum of the Laplacian on quaternionic Kähler manifolds, J. Differential Geom. 78 (2008), no. 2, 295-332. · Zbl 1140.58014 · doi:10.4310/jdg/1203000269
[4] K.-H. Lam, Spectrum of the Laplacian on manifolds with \(\operatorname{Spin}(9)\) holonomy, Math. Res. Lett. 15 (2008), no. 6, 1167-1186. · Zbl 1159.58019 · doi:10.4310/MRL.2008.v15.n6.a8
[5] P. Li and J. Wang, Complete manifolds with positive spectrum II, J. Differential Geom. 62 (2002), no. 1, 143-162. · Zbl 1073.58023 · doi:10.4310/jdg/1090425532
[6] ——–, Comparison theorem for Kähler manifolds and positivity of spectrum, J. Differential Geom. 69 (2005), no. 1, 43-74. · Zbl 1087.53067 · doi:10.4310/jdg/1121540339
[7] ——–, Weighted Poincaré inequality and rigidity of complete manifolds, Ann. Sci. École Norm. Sup. (4) 39 (2006), no. 6, 921-982. · Zbl 1120.53018
[8] ——–, Counting cusps on complete manifolds of finite volume, Math. Res. Lett. 17 (2010), no. 4, 675-688. · Zbl 1247.53037
[9] A.-M. Matei, Boundedness of the first eigenvalue of the \(p\)-Laplacian, Proc. Amer. Math. Soc. 133 (2005), no. 7, 2183-2192. · Zbl 1083.58013
[10] O. Munteanu, C.-J. A. Sung and J. Wang, Poisson equation on complete manifolds, arXiv:1701.02865. · Zbl 1414.53063
[11] O. Munteanu and J. Wang, Analysis of weighted Laplacian and applications to Ricci solitons, Commu. Anal. Geom. 20 (2012), no. 1, 55-94. · Zbl 1245.53039 · doi:10.4310/CAG.2012.v20.n1.a3
[12] T. D. Nguyen, Rigidity properties of smooth metric measure spaces via the weighted \(p\)-Laplacian, Proc. Amer. Math. Soc. 145 (2017), no. 3, 1287-1299. · Zbl 1355.53034
[13] C.-J. A. Sung and J. Wang, Sharp gradient estimate and spectral rigidity for \(p\)-Laplacian, Math. Res. Lett. 21 (2014), no. 4, 885-904. · Zbl 1304.58018 · doi:10.4310/MRL.2014.v21.n4.a14
[14] L. Veron, Some existence and uniqueness results for solution of some quasilinear elliptic equations on compact Riemannian manifolds, in: Differential Equations and its Applications (Budapest, 1991), 317-352, Colloq. Math. Soc. János Bolyai 62, North-Holland, Amsterdam, 1991. · Zbl 0822.58052
[15] G. Wei and W. Wylie, Comparison geometry for the Bakry-Emery Ricci tensor, J. Differential Geom. 83 (2009), no. 2, 377-405. · Zbl 1189.53036 · doi:10.4310/jdg/1261495336
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.